Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 25, 2013, 5:27 PM MDT for Los Alamos County, Sandoval County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 5:27 PM MDT (23:27 UTC)
- Expired
- Jul 25, 2013, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Los Alamos County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 83 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:45 PM MDT | FLASH FLOOD | 10 Nw Cochiti Lake, NM | BLAND CANYON OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404
WGUS55 KABQ 252327
FFWABQ
NMC028-043-260230-
/O.NEW.KABQ.FF.W.0039.130725T2327Z-130726T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 830 PM MDT
* AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 12 MILES WEST OF FRIJOLES...OR
ABOUT 12 MILES SOUTHWEST OF LOS ALAMOS. THOUGH INDIVIDUAL STORMS
WERE DRIFTING TO THE SOUTHEAST...NEW THUNDERSTORMS WERE DEVELOPING
OVER THE SAME AREA. UP TO 1.5 INCHES OF RAIN MAY HAVE ALREADY
FALLEN IN THE HEADWATERS OF COCHITI AND MEDIO CANYONS.
THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT
LIMITED TO BANDELIER NATIONAL MONUMENT...FRIJOLES CANYON...COCHITI
CANYON...PERALTA CANYON...HIGHWAY 4 FROM STATE ROAD 501 JUNCTION
TO LAS CONCHAS CAMPGROUND AND DOME WILDERNESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN
AREA.
&&
LAT...LON 3584 10624 3583 10623 3577 10621 3576 10624
3567 10624 3558 10627 3564 10660 3585 10654
3586 10624
$$
342 follow-up statements
613
WGUS75 KABQ 252353
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT THU JUL 25 2013
NMC028-043-260230-
/O.CON.KABQ.FF.W.0039.000000T0000Z-130726T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-
553 PM MDT THU JUL 25 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR EAST
CENTRAL SANDOVAL AND SOUTHERN LOS ALAMOS COUNTIES...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN 12 MILES
WEST OF FRIJOLES...OR ABOUT 12 MILES SOUTHWEST OF LOS ALAMOS. THOUGH
INDIVIDUAL STORMS WERE DRIFTING TO THE SOUTHEAST...NEW STORMS WERE
DEVELOPING AND TRAINING OVER THE SAME AREAS.
BY 545 PM... 1.26 INCHES OF RAIN WAS RECORDED AT THE HEADWATERS OF
BLAND CANYON...AND 0.85 INCHES OF RAIN WAS RECORDED AT THE
HEADWATERS OF COCHITI AND MEDIO CANYONS.
FLASH FLOODING IS LIKELY WITHIN THE LAS CONCHAS BURN SCAR INCLUDING
BUT NOT LIMITED TO FRIJOLES CANYON...COCHITI CANYON...PERALTA
CANYON...BLAND CANYON AND MEDIO CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN
AREA.
&&
LAT...LON 3584 10624 3583 10623 3577 10621 3576 10624
3567 10624 3558 10627 3564 10660 3585 10654
3586 10624
$$
34132
WGUS75 KABQ 260052
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 PM MDT THU JUL 25 2013
NMC028-043-260230-
/O.CON.KABQ.FF.W.0039.000000T0000Z-130726T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-
652 PM MDT THU JUL 25 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR EAST
CENTRAL SANDOVAL AND SOUTHERN LOS ALAMOS COUNTIES...
AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVY RAIN HAS ENDED ACROSS THE SOUTHERN PORTION OF THE LAS CONCHAS
BURN SCAR. HOWEVER...IT CAN TAKE SEVERAL HOURS FOR RUNOFF TO REACH A
DOWNSTREAM LOCATION. FLASH FLOODING REMAINS LIKELY WITHIN
COCHITI...BLAND AND MEDIO CANYONS THROUGH 830 PM. ELEVATED WATER
LEVELS ARE ALSO POSSIBLE WITHIN FRIJOLES AND PERALTA CANYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE BURN
AREA.
&&
LAT...LON 3584 10624 3583 10623 3577 10621 3576 10624
3567 10624 3558 10627 3564 10660 3585 10654
3586 10624
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:21 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 25, 3:21 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 321 PM MDT THU JUL 25 2013 .DISCUSSION...ENHANCED NW TO SE STEERING FLOW IN PLACE ACROSS ROUGHLY THE NE HALF OF THE FORECAST AREA TODAY RESULTING IN MUCH FASTER STORM MOTIONS BUT ALSO GREATER STORM ORGANIZATION/STRUCTURE. THE SW HALF CONTINUES UNDER THE INFLUENCE OF AN UPPER LEVEL COL REGION BETWEEN TWO HIGH CENTERS...PRIMARY ONE OVER NW AZ AND A SECONDARY CENTROID WEST OF THE TX BIG BEND REGION. AT LEAST TWO WELL- DEFINED MESOSCALE CONVECTIVE VORTICES IN THE VICINITY OF OUR SOUTHERN BORDER REGION BUT HOW THEY WILL MANIFEST THEMSELVES WITHIN THE NEXT FEW HOURS AS DAYTIME HEATING/INSTABILITY PEAK IS UNCLEAR. REGION OF VERY FAVORABLE 300-400 MB DEFORMATION IS DEFINITELY CONTRIBUTING TO AN ACTIVE CROP OVER THE WEST AND A BIT FARTHER NORTH THAN WHAT MODELS SUGGESTED. WILL CONTINUE TO FOCUS THE BEST POPS ACROSS THE NC/NE AND EVENTUALLY EC ZONES AS WELL AS THE WCC/SW. SHORT- WAVE TROUGH BRUSHING NORTHEAST NEW MEXICO THROUGH THE REMAINDER OF THE AFTERNOON WILL CONTINUE TO BOOST STORM COVERAGE/INTENSITY THERE WITH A FEW STRONG/SEVERE STORMS A GOOD BET. SEWD-MOVING AND GRADUALLY EXPANDING/DEEPENING COLD POOLS WILL LIKELY TOUCH OFF NEW CONVECTION FARTHER SOUTH...AND THE LATEST HRRR STRONG SUGGESTS A LARGER CONVECTIVE COMPLEX TAKING SHAPE ACROSS PARTS OF EC PLAINS. EARLIER EXPANSION OF THE FLASH FLOOD WATCH NOT LOOKING GREAT THUS FAR...BUT WILL LET RIDE FOR EVENING CREW TO REEVALUATE. IN WAKE OF THE SUBTLE SHORT-WAVE FEATURE THIS AFTERNOON/EARLY EVENING... MODELS ADVERTISE A NEW BACKDOOR FRONTAL BOUNDARY TO SLOWLY MAKE ITS WAY SOUTH AND EVENTUALLY WEST DURING THE DAY FRIDAY. SOMEWHAT DRIER/MORE STABLE AIR MASS EXPECTED TO LIMIT CONVECTION ACROSS MUCH OF THE NE/EC PLAINS THOUGH LOW LEVEL UPSLOPE SHOULD PROVE BENEFICIAL FOR THE EAST SLOPES OF THE SANGRES. OTHERWISE...UPPER HIGH CENTERED TO OUR NORTHWEST SLOWLY BUILDS OUR DIRECTION. THOUGH NOT AS ROBUST AS TODAY...A NW TO SE STEERING FLOW WILL CONTINUE FAVOR THE HIGH PLAINS ON FRIDAY WITH THE COMBINATION OF DEEPER MOISTURE/VERY WEAK STEERING FLOW FAVORING THE WC/SW ZONES FOR PERSISTENT FLASH FLOOD THREAT. THE UPPER HIGH WILL CONTINUE TO PRESS SOUTHWARD INTO THE WEEKEND AND ESPECIALLY EARLY NEXT WEEK WITH A MARKED TREND TOWARD A DRIER CONDITIONS BENEATH ENHANCED WEST TO EAST FLOW REGIME. IN OTHER WORDS THE WESTERLIES LOOK TO RETURN AND STRONGLY SO ACROSS NORTHERN AREAS OF THE STATE DURING THE EXTENDED. && .FIRE WEATHER... A FAIRLY DYNAMIC DAY ON TAP AS A SHORTWAVE CAUGHT IN NORTHWEST FLOW MOVES OVER THE CENTRAL AND SOUTHERN ROCKIES. STORMS HAVE FIRED UP AHEAD OF THIS SHORTWAVE ACROSS NORTH CENTRAL AND NORTHEAST AREAS. RESIDUAL MONSOONAL MOISTURE CAUGHT WITHIN A DEFORMATION ZONE OR LIFTING ZONE IS FOUND ELSEWHERE. STORMS ARE GRADUALLY FIRING UP WITHIN THIS ZONE. EXPECTING ANOTHER ACTIVE THUNDERSTORM DAY LASTING THROUGH THE EVENING HOURS. MODELS HAVE BEEN SHOWING SOME DRYING ACROSS THE NORTHWEST THIRD ON FRIDAY. A BACK DOOR COLD FRONT WHICH WILL HAVE PUSHED INTO THE EASTERN PLAINS TONIGHT FOLLOWING THE DISTURBANCE OR SHORTWAVE PASSAGE WILL PROVIDE THE MAIN FOCUS FOR STORMS DURING THE AFTERNOON AND EVENING FRIDAY. AS OF RIGHT NOW...THE MAIN FOCUS AREA WILL BE FOUND ACROSS ZONE 109 EXTENDING NORTHEASTWARD TO THE SANGRE DE CRISTOS. A MORE STABLE AIRMASS STILL LOOKS TO BE A LIMITER FOR WETTING THUNDERSTORMS ACROSS THE FAR EASTERN PLAINS DURING THE AFTERNOON HOURS. OVERALL...COVERAGE LOOKS TO BE SLIGHTLY LESS WITH SLIGHTLY LESS HUMIDITY VERSUS TODAY. MODELS ARE CONVERGING ON PLACING THE UPPER HIGH CENTER OVER FAR SOUTHERN NM AND NORTHERN MEXICO ON SATURDAY. THE STEERING FLOW FOR THE STORMS WOULD TURN MORE WEST TO EAST AS A RESULT. MOISTURE IS STILL PLENTIFUL ACROSS ARIZONA SO THIS COULD ACTUALLY RESULT IN AN UPTICK IN SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON/EVENING. THIS INCLUDES THE ENTIRE EASTERN PLAINS DUE TO STEERING FLOW CONSIDERATIONS. WETTING RAIN AND ABUNDANT CLOUD COVER WITH AN UPTICK IN HUMIDITY IS A PRETTY GOOD BET. THE CENTER OF THE UPPER HIGH SHOULD REMAIN OVER NORTHERN MEXICO ON SUNDAY. BY THIS POINT...A FAIRLY STRONG SURFACE LOW FOR THIS TIME OF YEAR IS EXPECTED TO DEVELOP TO THE LEE OF THE CENTRAL MOUNTAINS AND THE WESTERLY FLOW ALOFT SHOULD ALSO INCREASE SOME. MODELS VARY SOMEWHAT ON THE STRENGTH BUT THEY STILL POINT TOWARDS A DRIER WESTERLY FLOW. BY THIS POINT...ARIZONA IS EXPECTED TO SEE A DOWNTURN IN MOISTURE VALUES THUS DRIER AIR SHOULD EVENTUALLY ENTRAIN ACROSS NEW MEXICO AS A RESULT. THIS WILL NOT TOTALLY ELIMINATE THUNDERSTORM DEVELOPMENT BUT WOULD REDUCE THE COVERAGE AND WETTING RAIN FOOTPRINT SOME. THE GFS AND ECMWF MODELS PAINT THE MAIN FOCUS AREA FOR WETTING RAIN ACROSS THE NORTHERN TIER OF THE STATE AND SPECIALLY ACROSS NORTH CENTRAL AND NORTHEAST AREAS. DID BUMP UP WIND SPEEDS WHICH LOOK MORE LIKE MID JUNE SO WILL CONTINUE TO MONITOR THIS SCENARIO. THE LATEST GFS AND ECMWF PAINT A FURTHER REDUCTION IN SHOWER AND THUNDERSTORM COVERAGE ON MONDAY AS DRIER AIR INFILTRATES THE STATE FROM THE WEST. MODELS ARE VERY BULLISH ON PAINTING VERY LITTLE CONVECTION SO WILL BE INTERESTING TO SEE WHAT TURNS OUT. EITHER WAY...EXPECTING DRIER AND WARMER CONDITIONS EARLY NEXT WEEK. AS THE WEEK PROGRESSES...EXPECTING SOME SORT OF MOISTURE SEEPAGE AS THE UPPER HIGH TRIES TO BUILD NORTHWARD AND PERHAPS EASTWARD. THE SEEPAGE WOULD MOST LIKELY COME ALONG THE CONTINENTAL DIVIDE AS WELL AS VIA A WIND SHIFT ACROSS THE NORTHEAST. EITHER WAY...WETTING THUNDERSTORMS LOOK TO BE MORE ON THE MINIMAL KIND THROUGH THE EARLIER HALF OF NEXT WEEK. PERHAPS INCREASING A BIT MORE THE LATTER HALF OF NEXT WEEK IF THE HIGH SHIFTS OVER TEXAS. SOME OF THE MODELS ARE SHOWING THIS TREND. IT SHOULD BE POINTED OUT THAT A 3 TO 4 DAY DOWNTREND IN WETTING THUNDERSTORMS TYPICALLY OCCURS DURING THE MONSOON MOST YEARS SO NOTHING TOO OUT OF THE ORDINARY BUT WILL KEEP AN EYE ON SIGNIFICANT TRENDS...WHETHER THEY BE MOISTENING OR DRYING AS WE GO FORWARD. && .AVIATION... 18Z TAF CYCLE DYNAMIC DAY ON TAP AS A SHORTWAVE PASSING OVER THE SOUTHERN ROCKIES COMBINES WITH DEEP MONSOONAL MOISTURE FOUND CURRENTLY OVER THE MAJORITY OF THE FORECAST AREA. EXPECTING QUICKER MOVING STORMS TODAY THUS MULTIPLE HITS ON TERMINAL SITES ARE POSSIBLE WITH ABRUPT CHANGES IN THE WEATHER. THE MOST LIKELY TERMINALS TO BE IMPACTED INCLUDE SAF/LVS/TCC AND ROW. ABQ AND GUP BASED ON VISIBLE SATELLITE TRENDS ALSO SHOW THE POTENTIAL OF BEING AFFECT BY SH/TS. VIS/CIG RESTRICTIONS WILL BE POSSIBLE ALTHOUGH SHORT IN DURATION DUE TO THE FASTER FLOWS ACROSS THE NORTH AND EAST. WESTERN SITES WILL SEE SLOWER MOVING CELLS. SLIGHT CHANCE OF REALLY STRONG WINDS AND HAIL WITH SOME OF THE STRONGER STORMS. SOME OVERNIGHT STORMS POSSIBLE WITH A BACK DOOR FRONTAL BOUNDARY ACROSS THE EAST TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 94 65 91 / 20 20 20 40 DULCE........................... 51 86 53 84 / 30 30 50 50 CUBA............................ 55 87 54 84 / 30 40 50 60 GALLUP.......................... 58 88 59 84 / 50 40 30 40 EL MORRO........................ 53 80 54 77 / 40 40 40 60 GRANTS.......................... 58 85 58 81 / 30 40 40 50 QUEMADO......................... 57 82 57 80 / 50 40 30 60 GLENWOOD........................ 60 85 60 84 / 60 40 30 50 CHAMA........................... 50 77 50 74 / 30 40 60 60 LOS ALAMOS...................... 60 81 59 80 / 30 40 50 50 PECOS........................... 57 75 56 75 / 50 50 60 50 CERRO/QUESTA.................... 53 79 53 78 / 30 50 50 40 RED RIVER....................... 46 68 45 68 / 50 60 70 50 ANGEL FIRE...................... 43 72 43 72 / 40 60 70 50 TAOS............................ 52 83 53 82 / 30 40 40 40 MORA............................ 53 74 53 75 / 60 60 60 50 ESPANOLA........................ 59 87 59 85 / 30 30 40 30 SANTA FE........................ 59 80 58 79 / 40 40 50 50 SANTA FE AIRPORT................ 61 84 60 83 / 40 40 40 40 ALBUQUERQUE FOOTHILLS........... 67 87 66 85 / 40 40 40 40 ALBUQUERQUE HEIGHTS............. 68 88 67 87 / 30 30 40 40 ALBUQUERQUE VALLEY.............. 67 90 66 88 / 30 30 40 30 ALBUQUERQUE WEST MESA........... 66 92 65 90 / 30 30 40 30 LOS LUNAS....................... 66 89 65 87 / 40 30 40 30 RIO RANCHO...................... 66 92 65 90 / 30 30 40 40 SOCORRO......................... 66 93 66 92 / 50 40 30 40 SANDIA PARK/CEDAR CREST......... 60 85 59 84 / 50 40 40 50 TIJERAS......................... 61 83 60 81 / 40 40 40 40 MORIARTY/ESTANCIA............... 59 82 57 81 / 40 40 40 50 CLINES CORNERS.................. 58 79 57 78 / 60 50 40 50 GRAN QUIVIRA.................... 60 83 59 81 / 40 50 30 50 CARRIZOZO....................... 64 85 63 83 / 40 40 30 50 RUIDOSO......................... 57 76 55 75 / 50 50 30 60 CAPULIN......................... 55 77 55 81 / 60 40 30 40 RATON........................... 58 82 57 85 / 60 60 30 30 SPRINGER........................ 58 83 57 85 / 60 50 30 30 LAS VEGAS....................... 56 78 56 79 / 60 50 40 50 CLAYTON......................... 64 84 61 87 / 40 10 10 20 ROY............................. 62 81 61 83 / 60 40 30 30 CONCHAS......................... 67 87 66 89 / 60 20 30 20 SANTA ROSA...................... 66 87 65 86 / 60 30 30 30 TUCUMCARI....................... 70 90 68 92 / 60 10 10 20 CLOVIS.......................... 67 88 63 88 / 40 20 10 10 PORTALES........................ 67 88 64 88 / 40 20 10 10 FORT SUMNER..................... 69 88 67 87 / 60 20 10 20 ROSWELL......................... 70 93 69 90 / 40 20 20 20 PICACHO......................... 63 86 62 85 / 40 30 30 40 ELK............................. 60 79 58 77 / 40 40 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ508-509-520>526-532>540. && 41
Hazardous weather outlook, Jul 25, 3:41 PM MDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 341 PM MDT THU JUL 25 2013 NMZ501>540-262145- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 341 PM MDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE EVENING FOR AREAS GENERALLY SOUTH OF INTERSTATE 40 WHERE LOCALLY HEAVY RAINFALL FROM SLOW-MOVING THUNDERSTORMS ARE EXPECTED. THE THREAT FOR FLASH FLOODING WILL BE ESPECIALLY HIGH OVER THE UPPER GILA REGION AND MUCH OF SOCORRO AND LINCOLN COUNTIES WHERE HEAVY RAINFALL THE PAST 24 HOURS HAS RESULTED IN FAVORABLE ANTECEDENT CONDITIONS. ADDITIONALLY...A FEW STRONG TO SEVERE STORMS MAY BE ENCOUNTERED OVER THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN FRIDAY THROUGH WEDNESDAY ACROSS MAINLY CENTRAL AND WESTERN NEW MEXICO. LOCALIZED AREAS OF FLASH FLOODING WILL REMAIN A POSSIBILITY....ESPECIALLY FOR RECENTLY BURNED FORESTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 41
In the hours before
Special weather statement, Jul 25, 2:23 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT THU JUL 25 2013
NMZ527-528-252045-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
223 PM MDT THU JUL 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
245 PM MDT...
AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUGARITE...OR ABOUT NEAR RATON...MOVING
SOUTHEAST AT 15 MPH. THIS STORM WAS LOCATED OVER THE TRACK FIRE BURN
SCAR.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. VISIBILITIES MAY
BE REDUCED BELOW 2 MILES ALONG INTERSTATE 25 BETWEEN RATON AND THE
COLORADO BORDER.
AREAS AFFECTED BY THIS STORM INCLUDE...RATON AND SUGARITE.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3700 10434 3682 10417 3674 10451 3697 10458
3701 10449
TIME...MOT...LOC 2022Z 329DEG 11KT 3693 10442
34Special weather statement, Jul 25, 3:22 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT THU JUL 25 2013
NMZ527-528-252145-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
322 PM MDT THU JUL 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
345 PM MDT...
AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES NORTHWEST OF SUGARITE CANYON STATE
PARK...OR ABOUT 16 MILES NORTHWEST OF RATON...MOVING SOUTHEAST AT 25
MPH. SEVERE WEATHER WILL BE POSSIBLE NEAR RATON...SUGARITE CANYON
STATE PARK AND SUGARITE IF THIS STORM HOLDS TOGETHER AS IT MOVES
INTO NEW MEXICO.
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
&&
LAT...LON 3691 10425 3679 10449 3700 10463 3701 10461
3700 10433
TIME...MOT...LOC 2121Z 328DEG 21KT 3709 10455
34Special weather statement, Jul 25, 3:35 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT THU JUL 25 2013 NMZ527-528-252200- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 335 PM MDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH 400 PM MDT... AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SUGARITE CANYON STATE PARK...OR ABOUT 10 MILES NORTH OF RATON...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...RATON...SUGARITE CANYON STATE PARK AND SUGARITE. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 439 AND 460... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3679 10411 3664 10445 3700 10461 3701 10432 TIME...MOT...LOC 2135Z 325DEG 27KT 3700 10446 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:00 PM MDT | Areal Flood Advisory | ABQ | Catron | 90 min |
| Jul 24, 6:31 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 119 min |
| Jul 24, 7:02 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 118 min |
| Jul 24, 7:59 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 106 min |
| Jul 24, 8:03 PM MDT | Areal Flood Advisory | ABQ | Catron | 117 min |
| Jul 25, 1:40 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 110 min |
| Jul 25, 2:23 PM MDT | Special Weather Statement | ABQ | Colfax | 22 min |
| Jul 25, 2:47 PM MDT | Areal Flood Advisory | ABQ | Catron | 118 min |
| Jul 25, 2:52 PM MDT | Areal Flood Advisory | ABQ | McKinley | 113 min |
| Jul 25, 3:22 PM MDT | Special Weather Statement | ABQ | Colfax | 23 min |
| Jul 25, 3:35 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jul 25, 3:43 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jul 25, 3:50 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 115 min |
| Jul 25, 4:31 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 119 min |
| Jul 25, 4:41 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 2 hr |
| Jul 25, 4:45 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 25, 5:03 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley | 117 min |
| Jul 25, 5:42 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.